Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 62, NWS New Orleans, LA

April 4, 2011Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana; Hancock County, Pearl River County, Walthall County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 4, 2011, 6:51 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana; Hancock County, Pearl River County, Walthall County, Mississippi. It was in force for 54 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 6:51 PM CDT (23:51 UTC)
Expired
Apr 4, 2011, 7:45 PM CDT
In force
54 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Hancock County, MS, Pearl River County, MS, Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Apr 4, 6:55 PM CDTTSTM WND DMGFranklinton, LAA FEW TREES AND POWERLINE POLES DOWNED BY THUNDERSTORM WINDS.
Apr 4, 7:01 PM CDTTSTM WND DMG6 Wnw Sun, LATRAILER LIFTED OF THE GROUND AND A FEW CAMPER TRAILERS FLIPPED OVER.
Apr 4, 7:01 PM CDTTORNADO 110 Sw Bogalusa, LATRAILER LIFTED OF THE GROUND AND ANOTHER CAMPER AND BLOWN ABOUT 20 YARDS. SHEET METAL AND TIN ROOFING AND AWNING BLOWN 50 TO 75 YARDS AWAY AND WRAPPED AROUND ONE TREE TRUNK THAT ABOUT 20 FEET HIGH. NUMEROUS HARDWOODS AND SOFTWOODS UPROOTED AND SNAPPED. TORNADO
Apr 4, 7:15 PM CDTTSTM WND DMG4 Sse Bush, LALARGE OAK TREE UPROOTED AND FELL ON HOUSE JUST OFF HWY. 41. LARGE PORTION OF HOUSE WAS CRUSHED.
Apr 4, 7:18 PM CDTTSTM WND DMGMandeville, LANUMEROUS TREES DOWN IN OLD MANDEVILLE BLOCKING...VILLERE RD AND MONROE ST. POWER OUT ACROSS MUCH OF THE AREA SOUTH OF HIGHWAY 190 AND EAST CAUSEWAY APPROACH AND WEST OF HIGHWAY 59.
Apr 4, 7:20 PM CDTTSTM WND DMGLacombe, LATREES AND POWERLINES DOWN IN LACOMBE.
Apr 4, 7:22 PM CDTTSTM WND DMG1 W Mandeville, LALARGER TREE ABOUT 3 TO 4 FEET THICK IN DIAMETER BLOWN DOWN BLOCKING HIGHWAY 190 BETWEEN COLBERT AND SOULT STREET. NUMEROUS POWER OUTAGES EAST OF HIGHWAY 59 TO SOULT STREET...NORTH OF HIGHWAY 190 AND SOUTH OF HIGHWYA 1088.
Apr 4, 7:23 PM CDTTSTM WND DMG6 Ne Poplarville, MSLARGE LIMBS DOWNED ALONG INTERSTATE 59 NEAR MILE MARKER 33. TIME ESTIMATED/CORRECTED BASED ON RADAR.
Apr 4, 7:25 PM CDTTSTM WND DMG3 Ene Mandeville, LATREES DOWN IN FOREST BROOK SUBDIVISION OFF HWY 1088 ON MESA CT, BLUFF CT, AND RANGE CT. TIME ESTIMATED BASED ON RADAR.
Apr 4, 7:27 PM CDTTSTM WND DMGLacombe, LATREES AND POWERLINES DOWN IN LACOMBE.
Apr 4, 7:35 PM CDTTSTM WND DMG13 E Mcneil, MSROOF TORN OFF HOME ON CONNIE HAIRIEL ROAD.
Apr 4, 7:35 PM CDTTSTM WND DMG2 Sw Pearl River, LAMETAL ROOF PANELS CURLED UP ON INDUSTRIAL GARAGE ON BOBCAT ROAD. TIME ESTIMATED BY RADAR.
Apr 4, 7:35 PM CDTTSTM WND DMG3 Ne Mandeville, LAFENCE DOWNED ON FOREST BROOKE AVE.
Apr 4, 7:35 PM CDTTSTM WND GST 60Mandeville, LANWS EMPLOYEE REPORTS POWER FLASHES IN MANDEVILLE AND ESTIMATES 60 MPH WINDS.
Apr 4, 7:40 PM CDTTSTM WND DMG6 N Slidell, LATREE DOWN ACROSS HWY 11 NEAR ST. JOE BRICK WORKS BETWEEN SLIDELL AND PEARL RIVER. TIME ESTIMATED BASED ON RADAR.
Apr 4, 7:40 PM CDTTSTM WND DMGSlidell, LATREE ON HOME IN SLIDELL NEAR INTERSECTION OF 7TH AND FREMAUX. TIME ESTIMATED BASED ON RADAR.
Apr 4, 7:42 PM CDTTSTM WND DMG3 Ssw Slidell, LADAMAGE TO COMMERICIAL BUIDLINGS ON PONTCHARTRAIN DRIVE...TWO METAL ROOFS BLOWN OFF BUILDING AND CARRIED DOWN THE ROAD AND NUMEROUS DOORS BLOWN IN ON A COUPLE BUILDINGS.
Apr 4, 7:43 PM CDTTSTM WND DMG12 Sse Poplarville, MSMODERATE DAMAGE TO A ROOF ON CONNIE HARIEL RD...ROOFING WAS BLOWN ABOUT 50 TO 100 YARDS DOWNSTREAM...LARGE TREE ABOUT 4 TO 5 FEET THICK UPROOTED...AND MULTPILE TREES SNAPPED AT THE BEGINNING OF THE FOREST. POSSIBLE TORNADO.
Apr 4, 7:43 PM CDTTORNADO 112 Sse Poplarville, MSMULTIPLE TREES SNAPPED A FEW SOFT WOODS AND ONE HARD WOOD. TWO HARDWOODS UPROOTED. 40 PERCENT OF METAL ROOF OFF HOUSE WITH A FEW ROOF BEAMS BROKEN OFF. BEAMS AND METAL ROOF BLOWN ABOUT 150 YARDS TO THE EAST. MAX ESTIMATED WINDS 95 MPH...MAX WIDTH ABOUT 50 YARD
Apr 4, 7:53 PM CDTTSTM WND DMG6 Ne Poplarville, MSLARGE LIMBS DOWNED ALONG INTERSTATE 59 NEAR MILE MARKER 33.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 5:28 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1669 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WUUS54 KLIX 042351
SVRLIX
LAC103-105-117-MSC045-109-147-050045-
/O.NEW.KLIX.SV.W.0062.110404T2351Z-110405T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
651 PM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...SLIDELL...MANDEVILLE...EDEN ISLE...
  COVINGTON...
  SOUTHEASTERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...FRANKLINTON...BOGALUSA...
  HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...POPLARVILLE...PICAYUNE...
  SOUTHEASTERN WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 745 PM CDT

* AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES NORTHEAST OF DEXTER TO 17 MILES SOUTHWEST OF
  PONCHATOULA...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
  COLUMBIA TO 10 MILES NORTH OF RESERVE...AND MOVING EAST AT 45 MPH.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

&&

LAT...LON 3109 8991 3108 8982 3101 8982 3103 8951
      3100 8946 3102 8942 3100 8933 3063 8933
      3021 8960 3020 8976 3023 8979 3025 8998
      3030 9000 3035 9008 3038 9020 3029 9030
      3028 9042 3036 9047 3037 9051 3114 8996
TIME...MOT...LOC 2351Z 264DEG 39KT 3116 8984 3022 9052

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:00 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 4, 4:00 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 PM CDT MON APR 4 2011

...SEVERE WEATHER AND WINDY CONDITIONS STILL EXPECTED...

.SHORT TERM...WARM WINDY DAY TODAY AND CONVECTION HAS MOVED ALONG A
GET BIT SLOWER THAN EXPECTED. THIS HAS ALLOWED NUMEROUS LOCATIONS TO
GET INTO THE LOWER TO MID 80S. AS MENTIONED IT HAS BEEN WINDY WITH
SUSTAINED WINDS OF 20 TO 25 MPH AND GUSTS UP TO 40 MPH OVER PORTIONS
OF THE CWA. LINE OF CONVECTION IS STARTING TO FINALLY DEVELOP JUST
OFF TO THE WEST MOVING THROUGH CNTRL AND SWRN LA.

TONIGHT...THIS IS THE MOST ACTIVE PART OF THE FCST FOR THE NEXT 7
DAYS AND THE MAJORITY WILL BE DURING THE EVN HRS. WITH SUCH A STRONG
CAP AND THE UPPER LVL LIFT LAGGING BACK SOME STILL THE SQUALL LINE
NEVER MATERIALIZED DURING THE DAY OFF TO THE WEST SO THE FRONT HAS
MOVED AT A DECENT CLIP BUT WITH OUT THE CONVECTION TO HELP IT...IT
HAS BEEN MOVING SLOWER THAN THE MDLS HAD BEEN INDICATING. TO OUR
NORTH THE SQUALLINE HAS RACED OUT AHEAD OF THE FRONT. THE FRONT IS
STILL GOING TO PUSH THROUGH THIS EVN AND AS THE LIFT FINALLY
INCREASES THE CAP WILL WEAKEN CONSIDERABLY AND CONVECTION WILL FILL
IN ALONG THE FRONT AND IT SHOULD START TO ACCELERATE. CONVECTION IS
ALREADY FIRING ALONG THE FRONT AS THE ENVIRONMENT FEELS THE
INFLUENCE OF THE APPROACHING TROUGH.

AS FOR THE SVR ASPECT...WE STILL FEEL LIKE SVR WEATHER IS LIKELY.
THE LACK OF CONVECTION DUE TO A STRONG CAP AND CLOUD COVER MAY HAVE
ACTUALLY HELPED THINGS BECOME QUITE A BIT MORE UNSTABLE THAN
INITIALLY EXPECTED. MLCAPE VALUES ARE ACTUALLY APPROACHING 2500-3K
J/KG WHILE SFC BASED IS NEAR 3500 J/KG. SHOWALTERS OF -5 TO -6 ARE
JUST OFF TO THE WEST. LAPSE RATES ARE IMPRESSIVE WITH MID LVL LAPSE
RATES OF 7 TO 7.5 C/KM. THE FORCING IS COMING IN AND LOOK FOR MID
LVL HGHT FALLS OF 6-7 DM FROM NOW TILL 6Z.

GRADIENT WINDS WILL REMAIN A PROBLEM UNTIL THE FRONT PASSES AND
THEN AFTER FRONTAL PASSAGE MOST OF THE AREA WILL DEAL WITH BREEZY
CONDITIONS BUT THE SOUTH SHORE WILL LIKELY HAVE TO DEAL WITH WINDS
OF 20-30 MPH WITH GUSTS OF 40-45 MPH AS THEY COME OFF OF THE LAKE.

TOMORROW THROUGH WED NIGHT...MUCH QUIETER AND COOLER. LOOK FOR A
RATHER COOL TEMPS TO MOVE IN BEHIND THE COLD FRONT. NW FLOW WILL
HELP TO PUSH TO COLD FRONT ALL THE WAY INTO THE GULF. COMBINE THAT
WITH H925 TEMPS OF 6-8C AND THE H85 THERMAL TROUGH RIGHT OVER THE
AREA THROUGH THE DAY SHOULD KEEP A DECENT LAYER OF LOW CLOUDS OVER
THE REGION. THIS WILL KEEP THINGS ON THE COOL SIDE WITH HIGHS ABOUT
10-15 DEGREES BELOW NORMAL. HIGH PRESSURE WILL PUSH IN AND AS SKIES
CLEAR AND WINDS RELAX TOMORROW NIGHT WILL BE A COOL ONE WITH THE
OUTSIDE SHOT OF A FEW LOCATIONS IN SWRN MS DROPPING INTO THE UPPER
30S. THE NW FLOW WILL START TO FLATTEN OUT WED AND LL TEMPS WILL
BEGIN TO MODERATE AND LOOK FOR TEMPS TO BE CLOSER TO NORMAL WED AND
WED NIGHT. /CAB/

.LONG TERM...OVERALL MEDIUM RANGE MDLS REMAIN IN DECENT AGREEMENT.
STILL LOOKS SW FLOW WILL DEVELOP AND THE RIDGE WILL BUILD ACROSS THE
GULF. FCST HAS BEEN HANDLING THIS FAIRLY WELL SO NO MAJOR CHANGES
MADE TO THE EXTENDED FCST.

THU THROUGH THE WEEKEND...SW FLOW INITIALLY WILL HELP TO INCREASE
THE MOISTURE AND SEND A FEW WEAK IMPULSES ACROSS THE REGION. THIS
COULD HELP SPARK A FEW SHRA THU AND THU NIGHT. THE RIDGE WILL BUILD
OVER THE GULF THROUGH THE WEEKEND AND THIS WILL START TO LEAD TO
VERY WARM TEMPS ONCE AGAIN. /CAB/

&&

.AVIATION... MVFR OR JUST ABOVE CEILINGS CONTINUE TO RACE ACROSS
THE AREA FROM THE GULF. A QUITE STRONG MID LEVEL JET CAN BE SEEN
ON KLIX VAD WIND PROFILE. SW WINDS RANGE FROM 25KTS JUST OFF THE
SFC TO 50+KTS AT AROUND 6KFT. THIS WILL LIKELY RESULT TO SOME
TURBULENCE FOR TAKE OFFS AND LANDINGS. ONGOING THUNDERSTORMS
ACROSS CENTRAL AND SWRN LOUISIANA WILL TRACK ACROSS THIS AFTN AND
EVENING. EXPECT MORE SIGNIFICANT STORMS BEGINNING FROM WEST TO
EAST WITHIN A FEW HOURS AND PROGRESS EASTWARD THRU THE EVENING.
DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING ARE THE MAIN
THREATS. WINDS WILL SHIFT TO STRONG NWRLY OVERNIGHT BEHIND THE
RAIN. EXPECT CLEARING AND VFR CONDITIONS LATE IN THE PERIOD.

MEFFER

&&

.MARINE...WINDY CONDITIONS ON THE WATERS RIGHT NOW AND THIS WILL
ONLY INCREASE AFTER THE FRONTAL PASSAGE. SCY IN EFFECT RIGHT NOW FOR
SWRLY WINDS OF 20-25KTS WITH HIGHER GUSTS. AFTER THE FRONT PUSHES
THROUGH LOOK FOR WINDS TO QUICKLY VEER AROUND TO THE NW AND PICK UP
QUICKLY. SUSTAINED WINDS OF 25-30KTS LOOK LIKELY AND THE COASTAL
WATERS EAST OF THE MS DELTA COULD SEE SUSTAINED NEAR 35 KTS. WINDS
WILL EASILY GUST TO 40-45KTS OVERNIGHT AND COULD EVEN APPROACH 50
KTS IN SOME OF THE STRONGEST GUSTS. SEAS COULD STILL GET UP TO 8-10
FT IN THE OUTER WATERS AND WAVES INSIDE THE SOUNDS AND LAKES COULD
BE 4-6 FT. WINDS AND SEAS WILL BOTH START TO SLACK OFF BY LATE
TOMORROW MORNING AND MIDDAY WITH MUCH QUIETER CONDITIONS EXPECTED
THE REST OF THE FCST. SHRA AND TSRA ARE EXPECTED WITH THE FRONT
TONIGHT AND THERE WILL LIKELY BE A NUMBER OF SPECIAL MARINE
WARNINGS. THE SHRA AND TSRA WILL MOVE OUT OF THE COASTAL WATERS BY
EARLY MORNING. /CAB/

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  41  65  38  75 /  50   0   0   0
BTR  45  67  42  77 /  50   0   0   0
ASD  46  67  41  76 /  70   0   0   0
MSY  52  66  50  76 /  70   0   0   0
GPT  48  67  41  73 /  80   0   0   0
PQL  50  68  38  72 /  80   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER
     TERREBONNE...POINTE COUPEE...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
     LAFOURCHE...UPPER TERREBONNE...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

     WIND ADVISORY UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: LOWER
     ST. BERNARD...ORLEANS...ST. CHARLES...UPPER
     JEFFERSON...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

GM...GALE WARNING FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 2 PM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...GALE WARNING FROM 7 PM MONDAY TO 7 AM TUESDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 2 PM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&

SHORT/LONG/MARINE: CAB
AVAITION: MEFFER
Hazardous weather outlook, Apr 4, 5:04 AM CDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 AM CDT MON APR 4 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-041700-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
504 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE
OUTLOOK AREA THIS AFTERNOON AND THIS EVENING. ISOLATED TO
SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA TODAY
AHEAD OF AN APPROACHING COLD FRONT. A FEW OF THESE THUNDERSTORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WINDS.
IN ADDITION...LARGE HAIL AND A TORNADO OR TWO ARE POSSIBLE ACROSS
THE THIS AFTERNOON AND THIS EVENING.

AS THE COLD FRONT MOVES THROUGH THE AREA...IT WILL BE ACCOMPANIED
BY A STRONG SQUALL LINE WITH NUMEROUS THUNDERSTORMS...SOME OF
WHICH WILL BE STRONG TO SEVERE. THE MAIN THREAT FROM THESE
THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS...THOUGH LARGE
HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. THE MOST LIKELY
TIMING FOR SEVERE WEATHER APPEARS TO BE IN THE AFTERNOON AND
EVENING HOURS. THE THREAT OF SEVERE WEATHER SHOULD END BY LATE
EVENING AS THE FRONT MOVES EAST OF THE AREA.

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP IN
ADVANCE OF THE COLD FRONT BY THIS MORNING THROUGH TONIGHT. IN
ADDITION...A GALE WATCH IS IN EFFECT FOR THIS EVENING THROUGH
TONIGHT FOR STRONG NORTH WINDS AFTER THE FRONTAL PASSAGE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MARINE...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE EARLY
TUESDAY. OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED MONDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS EVENING IN
SUPPORT OF SEVERE WEATHER OPERATIONS. STORM SPOTTERS AND MEMBERS
OF THE EMERGENCY MANAGEMENT COMMUNITY SHOULD CONTINUE TO MONITOR
FUTURE FORECASTS CONCERNING THE POTENTIAL FOR SEVERE WEATHER TODAY.

In the hours before

Special weather statement, Apr 4, 3:48 PM CDT, 3 hours 3 minutes before
LAZ034>037-046>048-MSZ068>070-042245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
348 PM CDT MON APR 4 2011

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING IBERVILLE
PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON
ROUGE PARISH...ST. HELENA PARISH...WEST BATON ROUGE PARISH...PIKE
COUNTY...AMITE COUNTY...WILKINSON COUNTY...WEST FELICIANA PARISH...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 59 MILES NORTH OF ST. FRANCISVILLE
TO 105 MILES SOUTHWEST OF NEW ROADS...MOVING EAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LETTSWORTH...DOLOROSA...FORT ADAMS...BATCHELOR...WOODVILLE...
MORGANZA...CROSBY...WAKEFIELD...LOTTIE...BATON ROUGE AIRPORT...
ZACHARY...SLAUGHTER...RAMAH...PRIDE...PORT ALLEN...NORWOOD...
MARINGOUIN...LIVONIA...JACKSON...GROSSE TETE...FELPS...ERWINVILLE...
DARLINGTON...CLINTON...BRUSLY...BAKER...ADDIS...SUMMIT...SMITHDALE...
MCCOMB...LIBERTY...GLOSTER...GILLSBERG...CENTREVILLE AND SPILLMAN

THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS
LIGHTNING...LARGE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD
DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. WARNINGS
MAY BE ISSUED FOR SEVERAL AREAS AS THIS LINE MOVES INTO THE AREA.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

CONTINUOUS LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...
STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Apr 4, 5:25 PM CDT, 1 hour 26 minutes before
LAZ046>048-042330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
525 PM CDT MON APR 4 2011

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING IBERVILLE PARISH...
EAST BATON ROUGE PARISH...WEST BATON ROUGE PARISH...

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF PLAQUEMINE...OR ABOUT 5 MILES
SOUTH OF GROSSE TETE...MOVING NORTHEAST AT 40 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ERWINVILLE...PLAQUEMINE...ADDIS...BRUSLY...PORT ALLEN...GARDERE...OAK
HILLS PLACE...BATON ROUGE...WESTMINSTER...BATON ROUGE AIRPORT AND
BAKER

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Apr 4, 5:37 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
537 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     1 SW NEW ROADS          30.68N 91.47W
04/04/2011                   POINTE COUPEE      LA   AMATEUR RADIO

            24 INCH DIAMETER TREE DOWN 1 MILE SW OF NEW ROADS.

&&

KGRAHAM
Local storm report, Apr 4, 6:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
621 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     MCCOMB                  31.25N 90.47W
04/04/2011                   PIKE               MS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS TREES DOWN.

&&

KGRAHAM
Local storm report, Apr 4, 6:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
633 PM CDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     BATON ROUGE             30.45N 91.13W
04/04/2011                   EAST BATON ROUGE   LA   BROADCAST MEDIA

            TREES AND FENCES DOWN ON SOUTH FOSTER DRIVE IN BATON
            ROUGE.

&&

KGRAHAM

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:32 PM CDTGale WarningLIX15 hr
Apr 4, 3:32 PM CDTSmall Craft AdvisoryLIX22 hr
Apr 4, 4:31 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana74 min
Apr 4, 5:36 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, West Baton Rouge54 min
Apr 4, 5:45 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Saint Helena, West Baton Rouge60 min
Apr 4, 6:03 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, Saint Helena, Tangipahoa, Washington42 min
Apr 4, 6:08 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington67 min
Apr 4, 6:24 PM CDTTornado WarningLIXLivingston, Tangipahoa36 min
Apr 4, 6:34 PM CDTSpecial Marine WarningLIX116 min
Apr 4, 6:34 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Livingston, Saint Charles, Saint James, Saint John the Baptist and 1 more41 min
Apr 4, 6:47 PM CDTTornado WarningLIXAssumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist28 min
Apr 4, 5:20 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson55 min
Apr 4, 5:47 PM CDTSevere Thunderstorm WarningLIXPike, Walthall58 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.